Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 8, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 23, 2015, 3:31 PM MDT for 5 counties in Nebraska. It took effect at Mar 24, 2015, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2015, 3:31 PM MDT (21:31 UTC)
- In effect from
- Mar 24, 2015, 11:00 AM MDT
- Expired
- Mar 24, 2015, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2106 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251 WWUS83 KLBF 232131 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 431 PM CDT MON MAR 23 2015 ...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON... .WESTERLY DOWNSLOPE WINDS WILL DEVELOP AS A COLD FRONT CROSSES THE AREA TUESDAY MORNING...AND ANTICIPATING VERY DRY AIR TO SWEEP EASTWARD INTO SOUTHWEST NEBRASKA. THIS WILL COMBINE WITH TEMPERATURES IN THE MID 60S...AND EXPECTING CRITICALLY LOW RELATIVE HUMIDITY VALUES ACROSS SOUTHWEST NEBRASKA TO THE SOUTH OF INTERSTATE 80. NEZ210-219-241145- /O.NEW.KLBF.FW.W.0008.150324T1700Z-150325T0100Z/ FRENCHMAN BASIN-LOESS PLAINS- 431 PM CDT MON MAR 23 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDTY FOR FIRE WEATHER ZONE 210 AND 219... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT TUESDAY. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...FROM NOON TO 8 PM CDT TUESDAY. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE MID 60S * IMPACTS....ANY RANGE FIRE THAT START MAY HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
4 follow-up statements
865 WWUS83 KLBF 240926 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 426 AM CDT TUE MAR 24 2015 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON... .NORTHWEST WINDS WILL DEVELOP AS A COLD FRONT CROSSES THE AREA THIS MORNING...AND ANTICIPATING VERY DRY AIR TO SWEEP EASTWARD INTO SOUTHWEST NEBRASKA. THIS WILL COMBINE WITH TEMPERATURES IN THE MID 60S. CRITICALLY LOW RELATIVE HUMIDITY VALUES AND NORTHWEST WINDS OF 25 TO 35 MPH ARE FORECAST ACROSS SOUTHWEST NEBRASKA TO THE SOUTH OF INTERSTATE 80. NEZ210-219-242330- /O.CON.KLBF.FW.W.0008.150324T1700Z-150325T0100Z/ FRENCHMAN BASIN-LOESS PLAINS- 426 AM CDT TUE MAR 24 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 210 AND 219... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...FROM NOON TO 8 PM CDT TODAY. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * TEMPERATURES...IN THE MID 60S. * IMPACTS....ANY RANGE FIRE THAT START MAY HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
909 WWUS83 KLBF 241808 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 108 PM CDT TUE MAR 24 2015 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON... .BREEZY NORTHWEST WINDS AND VERY DRY AIR ACROSS SOUTHWEST NEBRASKA WILL CONTRIBUTE TO CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. LOW RELATIVE HUMIDITY...DROPPING TO 10 TO 15 PERCENT LATER THIS AFTERNOON...ALONG WITH NORTHWEST WINDS OF 25 TO 35 MPH WILL CREATE THESE CRITICAL CONDITIONS...GENERALLY IN AREAS SOUTH OF INTERSTATE 80. NEZ210-219-250100- /O.CON.KLBF.FW.W.0008.000000T0000Z-150325T0100Z/ FRENCHMAN BASIN-LOESS PLAINS- 108 PM CDT TUE MAR 24 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 210 AND 219... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH 8 PM CDT TODAY. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TEMPERATURES...IN THE LOWER 60S. * IMPACTS....ANY RANGE FIRE THAT START MAY HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
657 WWUS83 KLBF 242056 AAC RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT TUE MAR 24 2015 ...RED FLAG WARNING IN EFFECT THROUGH EARLY THIS EVENING... .BREEZY NORTHWEST WINDS AND VERY DRY AIR ACROSS SOUTHWEST NEBRASKA WILL CONTINUE TO BE OBSERVED THROUGH EARLY THIS EVENING. THESE CONDITIONS...ALONG WITH THE VERY DRY FUELS WILL CONTRIBUTE TO CRITICAL FIRE WEATHER DANGER THROUGH EARLY THIS EVENING. CONDITIONS WILL IMPROVE THIS EVENING AS WINDS SUBSIDE AND RELATIVE HUMIDITY INCREASES. NEZ210-219-250100- /O.CON.KLBF.FW.W.0008.000000T0000Z-150325T0100Z/ FRENCHMAN BASIN-LOESS PLAINS- 356 PM CDT TUE MAR 24 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 210 AND 219... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THROUGH 8 PM CDT TODAY. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * TEMPERATURES...IN THE MID 60S. * IMPACTS....ANY RANGE FIRE THAT START MAY HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
340 WWUS83 KLBF 250107 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 807 PM CDT TUE MAR 24 2015 ...RED FLAG WARNING HAS EXPIRED... .WIND AND RELATIVE HUMIDITY HAVE IMPROVED IN SOUTHWEST NEBRASKA HAVE IMPROVE AND CRITICAL FIRE CONDITIONS ARE NO LONGER CRITICAL. NEZ210-219-250215- /O.EXP.KLBF.FW.W.0008.000000T0000Z-150325T0100Z/ FRENCHMAN BASIN-LOESS PLAINS- 807 PM CDT TUE MAR 24 2015 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRENCHMAN BASIN AND LOESS HILLS (ZONES 210 AND 219)... RELATIVE HUMIDITY IN THE AREA REACHED NEAR 20 PERCENT WITH WIND GUSTS OF 25 MPH OR HIGHER. WIND HAS DECREASED AND RELATIVE HUMIDITY HAS INCREASED. $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 23, 2:59 PM MDT, 32 minutes earlier.
Area forecast discussion, Mar 23, 2:59 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 PM CDT MON MAR 23 2015 .SYNOPSIS... ISSUED AT 346 PM CDT MON MAR 23 2015 H5 UA HAND ANALYSIS THIS MORNING HAD A BROAD LOW AMPLITUDE RIDGE ACROSS THE CENTRAL CONUS. DOWNSTREAM OF THE RIDGING...2 CLOSED LOWS WERE NOTED...ONE OVER NRN HUDSON BAY AND A SECOND JUST WEST OF NEWFOUNDLAND. A TROUGH EXTENDED SWD INTO NEW ENGLAND AND THE CANADIAN MARITIMES. UPSTREAM OF THE RIDGE...A TANDEM OF STRONG SHORTWAVES WAS NOTED JUST OFF THE COAST OF WASHINGTON STATE AND A SECOND OFF THE COAST BRITISH COLUMBIA. HT FALLS OF 50 TO 70 METERS WERE NOTED THIS MORNING FROM EASTERN WASHINGTON SWD TO NRN CALIFORNIA...NEVADA..OREGON...UTAH...IDAHO AND WESTERN COLORADO. WV IMAGERY THIS AFTERNOON HAS THE DISTURBANCE OVER SERN OREGON THIS AFTERNOON. IN ADVANCE OF THIS FEATURE...CONVECTION HAS DEVELOPED OVER NRN NEVADA AND NORTHERN UTAH...WITH SOME LIGHTNING STRIKES OCCURRING RECENTLY OVER NRN UTAH. AT THE SURFACE...A TROUGH OF LOW PRESSURE HAS DEVELOPED ON THE LEE SIDE OF THE COLORADO AND WYOMING ROCKIES THIS AFTERNOON. SRLY WINDS HAVE INCREASED EAST OF THIS TROUGH OVER THE WESTERN THIRD OF THE FORECAST AREA. ACROSS THE EASTERN 2/3RDS OF THE FORECAST AREA THIS AFTERNOON...WINDS WERE FROM THE EAST OR SOUTHEAST. UNDER PARTLY TO MOSTLY CLOUDY SKIES THIS AFTERNOON...3 PM CDT TEMPERATURES RANGED FROM 52 AT THEDFORD TO 62 AINSWORTH. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 346 PM CDT MON MAR 23 2015 A MID LEVEL SHORTWAVE TROUGH WILL ADVANCE EAST TONIGHT ACROSS THE CENTRAL AND NORTHERN ROCKIES...AND EMERGE INTO THE CENTRAL UNITED STATES LATE TONIGHT INTO TUESDAY. THE SYSTEM IS ONSHORE NOW...AND HAS BEEN WELL SAMPLED BY THE UPPER AIR OBSERVING NETWORK. THE OVERALL TREND IN THE MODELS IS FOR A LESS AMPLIFIED AND WEAKER SYSTEM. THE AIRMASS IN THE LOWER LEVELS REMAINS VERY DRY THIS AFTERNOON ACROSS THE REGION...WITH THE BETTER LOW LEVEL MOISTURE STILL DOWN IN OKLAHOMA AND POINTS SOUTH TOWARD TH GULF OF MEXICO. THE LOW LEVEL JET WILL INTENSIFY OVERNIGHT...AND WILL HELP DRAW SOME OF THIS MOISTURE NORTHWARD INTO THE AREA. THE BEST MOISTURE TRANSPORT IS SLATED TO REMAIN EAST OF OUR IMMEDIATE AREA...POINTED MORE AT NORTH CENTRAL AND NORTHEAST KANSAS INTO SOUTH CENTRAL AND SOUTHEAST NEBRASKA. THIS IS WHERE THE BETTER CHANCES FOR ELEVATED CONVECTION WILL RESIDE. CANNOT RULE OUT CHANCES FARTHER WEST ACROSS CENTRAL AND WESTERN NEBRASKA HOWEVER...AS LIFT AND SOME MOISTURE DO COINCIDE WITH ONE ANOTHER. A PLUME OF STEEP MID LEVEL LAPSE RATES IS ALSO STILL ADVERTISED TO MOVE ACROSS SOUTHWEST INTO CENTRAL NEBRASKA...AND RESULTS IN SOME INSTABILITY IN THE MOIST MID LAYER. SO WILL CONTINUE THE ISOLATED THUNDER MENTION. OTHERWISE EXPECT A MILD NIGHT...WITH SOUTH TO SOUTHEAST WINDS TO REMAIN BREEZY...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE SANDHILLS AND HILLTOPS. THE SHORTWAVE TROUGH AXIS WILL SWING THOUGH THE AREA TUESDAY MORNING...AND EXPECTING AN UPTICK IN SHOWER ACTIVITY ACROSS CENTRAL NEBRASKA AS LIFT WILL BE MAXIMIZED DURING THIS TIME. THE MOISTURE IS BEST AT THIS TIME AS WELL...SO WILL CONTINUE THE LIKELY POPS FROM ABOUT HIGHWAY 183 EASTWARD. DOWNGLIDE QUICKLY DEVELOPS BY AFTERNOON AS THE SHORTWAVE TROUGH PASSES...AND HAVE LOWERED CHANCES FOR RAIN ACROSS CENTRAL AND NORTH CENTRAL NEBRASKA...AND HAVE CUT ALL TOGETHER ACROSS WESTERN AND SOUTHWEST NEBRASKA. WESTERLY DOWNSLOPE WINDS DEVELOP AS THE IN THE WAKE OF THE SYSTEM AS WELL...AND ANTICIPATING VERY DRY AIR TO SWEEP EASTWARD INTO WESTERN NEBRASKA. THIS WILL COMBINE WITH TEMPERATURES IN THE LOWER TO MID 60S...AND EXPECTING CRITICALLY LOW RELATIVE HUMIDITY VALUES ACROSS SOUTHWEST NEBRASKA TO THE SOUTH OF INTERSTATE 80. FARTHER NORTH ACROSS WEST CENTRAL NEBRASKA INTO THE EASTERN PORTIONS OF THE PANHANDLE...THE COMBINATION OF GOOD RELATIVE HUMIDITY RECOVERY TONIGHT AND EXPECTED CLOUD COVER FOR AT LEAST PART OF THE DAY TUESDAY...LEADS TO A BIT MORE UNCERTAINTY THAN FARTHER SOUTH. SO WE/LL ISSUE A RED FLAG WARNING FOR THE AREA OF HIGHEST CONFIDENCE ACROSS SOUTHWEST NEBRASKA...AND PASS ALONG THE UNCERTAINTY FOR AREAS TO THE NORTH. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 346 PM CDT MON MAR 23 2015 MIDDLE PERIODS /TUESDAY NIGHT THROUGH THURSDAY/ WARM FRONT MOVES NORTHEAST ACROSS THE FORECAST AREA TUESDAY EVENING WITH 850HPA TEMPS RANGING FROM 5 TO 10C BY 25/06Z. BUMPED MIN TEMPS UP A COUPLE DEGREES SOUTH OF INTERSTATE 80 WHICH TRENDS CLOSER TO MAV GUIDANCE. ALSO REMOVED MENTION OF POPS IN NORTH CENTRAL NEBRASKA FROM 00Z TO 06Z TUESDAY NIGHT AS SIMULATED ATMOSPHERIC SOUNDINGS FROM THE NAM AND GFS DRY THE LOW AND MID LEVELS CONSIDERABLY. AN AREA OF LOW PRESSURE CENTERED OVER THE RED RIVER VALLEY OF ND/MN WILL BRING A SHORTWAVE THROUGH THE NORTHERN PLAINS EARLY WEDNESDAY. THE NAM KEEPS THE BEST MID LEVEL /500 TO 700HPA/ FRONTOGENESIS AND MOISTURE ACROSS THE FAR NORTH...WHEREAS THE GFS TARGETS THE SANDHILLS TO PLATTE RIVER VALLEY. WENT TOWARD THE NAM SOLUTION AND LIMITED POPS TO GENERALLY ALONG AND NORTH OF HIGHWAY 20 FROM 06Z TO 12Z. THE REMAINDER OF WEDNESDAY APPEARS DRY AS HIGH PRESSURE BRIEFLY SETTLES ONTO THE NORTHERN PLAINS. WITH BRISK NORTHERLY WINDS...LIMITED SUNSHINE...AND STRONG COLD AIR ADVECTION...LOWERED MAX TEMPS WEDNESDAY A COUPLE DEGREES ACROSS THE ENTIRE FORECAST AREA. THE NEXT POTENTIAL PRECIP MAKER ARRIVES EARLY THURSDAY. A BATCH OF MID LEVEL MOISTURE ENTERS THE PANHANDLE AND FAR WESTERN NEBRASKA AFTER 26/12Z. DEPENDING ON THE TIMING OF THE PRECIP ARRIVAL...WET SNOW IS POSSIBLE DUE TO MORNING LOWS IN THE 20S. ATTM...THE BETTER CHANCE OF PRECIP IS AFTER 18Z AND EXTENDED POPS EASTWARD AS RAIN. ISENTROPIC UPGLIDE...MOST NOTABLE AT 295K...AND LAPSE RATES NEAR 7C/KM IN THE SATURATED LAYER WILL HELP IN SHOWER DEVELOPMENT. FOR NOW...KEPT POPS ON THE LOWER SIDE AND QPF LIMITED...BUT THE POTENTIAL IS THERE FOR MEASURABLE PRECIPITATION MAINLY WEST OF HIGHWAY 83. LOWERED MAX TEMPS A DEGREE OR TWO TO ACCOUNT FOR NORTH WINDS AND MOSTLY CLOUDY CONDITIONS. EXTENDED PERIOD /THURSDAY NIGHT THROUGH MONDAY/ RESIDUAL MOISTURE FROM THURSDAYS SYSTEM WILL EXIT THE AREA BY FRIDAY MORNING...BUT CONTINUED NORTH WINDS AND SLOWLY CLEARING SKIES WILL MAKE FOR ANOTHER COOL DAY ON FRIDAY. A STRONG RIDGE WILL WORK EAST ONTO THE HIGH PLAINS SATURDAY...ALLOWING FOR A RETURN TO ABOVE NORMAL TEMPS. 500HPA HEIGHTS OF 570DM ALONG WITH 850HPA TEMPS NEARING 20C IN THE PANHANDLE WILL HELP PUSH HIGHS INTO THE UPPER 60S EAST TO MID 70S WEST. THE RIDGE FLATTENS SOMEWHAT SUNDAY INTO MONDAY...PLACING THE FORECAST AREA INTO BROAD NORTHWEST FLOW. ABUNDANT DRY AIR IN THE LOW LEVELS WILL LIMIT PRECIP CHANCES THROUGH THE WEEKEND AS MAX TEMPS REMAIN NEAR 70F. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 353 PM CDT MON MAR 23 2015 LOW LEVEL GULF MOISTURE WILL SURGE NORTH TONIGHT AHEAD OF A STORM SYSTEM MOVING INTO THE AREA FROM THE WEST. THERE WILL BE STRATUS ASSOCIATED WITH THIS SURGE IN MOISTURE. RIGHT NOW...IT APPEARS THAT THE MOST OF THE STRATUS AND MVFR SHOULD REMAIN ALONG AND EAST OF A VALENTINE TO NORTH PLATTE LINE. THERE IS A POSSIBILITY OF ISOLATED THUNDERSTORMS AND SHOWER ACTIVITY AS WELL...BUT COVERAGE IS EXPECTED TO LOW ENOUGH NOT TO INCLUDE IN EITHER THE KVTN OR KLBF TAF FORECAST. ANY MVFR/STRATUS SHOULD QUICKLY CLEAR FROM THE WEST TUESDAY MORNING AS A COLD FRONT PASSES. WINDS WILL BE SOUTH TO SOUTHEAST AT 10 TO 20 KTS TONIGHT INTO EARLY TUESDAY MORNING AHEAD OF THE FRONT...AND SWITCH TO WEST OR NORTHWEST AT 10 TO 25 KTS AFTER THE FRONTAL PASSAGE. && .FIRE WEATHER... ISSUED AT 353 PM CDT MON MAR 23 2015 WESTERLY DOWNSLOPE WINDS DEVELOP AS A COLD FRONT CROSSES THE AREA TUESDAY MORNING...AND ANTICIPATING VERY DRY AIR TO SWEEP EASTWARD INTO WESTERN NEBRASKA. THIS WILL COMBINE WITH TEMPERATURES IN THE LOWER TO MID 60S...AND EXPECTING CRITICALLY LOW RELATIVE HUMIDITY VALUES ACROSS SOUTHWEST NEBRASKA TO THE SOUTH OF INTERSTATE 80. FARTHER NORTH ACROSS WEST CENTRAL NEBRASKA INTO THE EASTERN PORTIONS OF THE PANHANDLE...THE COMBINATION OF GOOD RELATIVE HUMIDITY RECOVERY TONIGHT AND EXPECTED CLOUD COVER FOR AT LEAST PART OF THE DAY TUESDAY...LEADS TO A BIT MORE UNCERTAINTY THAN FARTHER SOUTH. SO WE/LL ISSUE A RED FLAG WARNING FOR THE AREA OF HIGHEST CONFIDENCE ACROSS SOUTHWEST NEBRASKA...AND PASS ALONG THE UNCERTAINTY FOR AREAS TO THE NORTH. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CLB SHORT TERM...TAYLOR LONG TERM...DS AVIATION...TAYLOR FIRE WEATHER...TAYLOR
Hazardous weather outlook, Mar 23, 3:11 PM MDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 411 PM CDT MON MAR 23 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-242115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 411 PM CDT MON MAR 23 2015 /311 PM MDT MON MAR 23 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AS SHOWERS DEVELOP ACROSS THE AREA TONIGHT...A FEW EMBEDDED THUNDERSTORMS COULD OCCUR ACROSS SOUTHWEST INTO CENTRAL NEBRASKA. NO SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STORM SYSTEM WILL MOVE ACROSS THE REGION TUESDAY. A FEW EMBEDDED THUNDERSTORMS MAY ACCOMPANY THE SHOWERS TUESDAY MORNING. NORTHWEST WINDS OF 15 TO 30 MPH TUESDAY AFTERNOON WILL BE COUPLED WITH WARM TEMPERATURES AND VERY DRY AIR ACROSS SOUTHWEST NEBRASKA AND PORTIONS OF WESTERN NEBRASKA AND THE PANHANDLE. THIS MAY LEAD TO CRITICALLY HIGH WILDFIRE DANGER. BEYOND TUESDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
Nearby
Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.